Thunderstorm Wind, Hunt
- When
- August 6, 2:26 PM CST
- Where
- Hunt County, 16 mi SW of Greenville
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.967, -96.317
60 MPH wind gust estimated near Union Valley.
6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 6, 1:17 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 217 PM CDT SUN AUG 6 2006 .DISCUSSION... APPROACHING...WNWD MOVING DISTURBANCE NEAR LAKE CHARLES LA LOOKS TO CONTINUE ITS COURSE THROUGH MONDAY INTO E/SE TX. STILL MANY UNCERTAINTIES WITH THE COLD CORE SYSTEM. SYSTEM IS BROAD AND COMPLEX WITH SEVERAL EMBEDDED DISTURBANCES OUT AHEAD OF IT...THUS WILL BASE FCST MORE ON MAIN PLAYER OVER NEAR LAKE CHARLES LA. MODELS NOT PROJECTING NW MOVEMENT AND TEND TO WANT TO KEEP THIS SYSTEM MOVING DUE WEST...WHICH SATELLITE DATA SHOWS IS NOT THE CASE. AS A RESULT...FOLLOWED MORE OF THE AVERAGE OF GFS ENSEMBLE MEANS...WHICH IS MORE CONSERVATIVE ON RAIN CHANCES AS COMPARED TO THE OPERATIONAL GFS. WE EXPECT COVERAGE TO LESSEN AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND LACK OF A SFC FOCUS...DESPITE SOME LARGE SCALE LIFT OVER N TX OVERNIGHT PER 700-300 MB Q-VECTOR PROGS. DID LEAVE SOME LOCALLY HEAVY RAIN MENTIONED E OF I-35 THIS EVENING...COINCIDING WITH DEEPER TROPICAL PLUME. CANT RULE OUT AN ISOLATED SEVERE STORM AS WELL...BUT FEEL IT CAN BE HANDLED IN THE HAZARDOUS WX OUTLOOK. FOR MON-TUES...WE LEFT BEST CHANCES OVER S/SE COUNTIES...WITH LEAST CHANCES N/NW COUNTIES. SLIGHT CHANCES WILL LINGER OVER THE SW COUNTIES ON TUES...AS UPPER RIDGE SLOWLY BUILDS BACK OVER N TX FROM THE NORTHEAST. HIGH TEMPS SHOULD MODIFY SLIGHTLY AS WELL WITH INCREASED MOISTURE AND CLOUD COVER EARLY IN THE WEEK...BEFORE INCREASING ONCE AGAIN LATE WEEK AND NEXT WEEKEND...AS UPPER RIDGE EXPANDS BACK OVER N TX. MAY SEE A WEAK FRONT STALL OVER THE ARK-LA- TEX BY NEXT WEEKEND AND WILL HOLD ONTO SOME DIURNAL LOW POPS E OF I-35. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 98 78 98 / 20 20 20 0 WACO, TX 75 95 75 96 / 30 40 40 20 PARIS, TX 75 98 74 98 / 30 20 20 0 DENTON, TX 77 97 77 97 / 20 20 20 0 MCKINNEY, TX 76 95 74 96 / 30 20 20 0 DALLAS, TX 79 99 78 98 / 30 20 20 0 TERRELL, TX 76 95 75 96 / 30 30 30 0 CORSICANA, TX 75 94 74 96 / 40 40 40 10 TEMPLE, TX 74 93 73 95 / 40 50 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT SUN AUG 6 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 303 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE PORTION OF NORTH TEXAS THROUGH THE REMAINDER OF THE EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS PRODUCING DAMAGING WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH IN COVERAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH TEXAS ON MONDAY AND MAINLY ACROSS SOUTHERN PORTIONS ON TUESDAY. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOW 100S THROUGH EARLY NEXT WEEK WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING IF STORMS CONTINUE TO INTENSIFY. DUNN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CDT SUN AUG 6 2006 TXZ105-062015- HUNT- 252 PM CDT SUN AUG 6 2006 * SIGNIFICANT WEATHER ADVISORY FOR... HUNT COUNTY AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF GREENVILLE...MOVING WEST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL... COMMERCE AND GREENVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3301 9585 3325 9587 3318 9629 3288 9621 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT SUN AUG 6 2006 TXZ121-062045- KAUFMAN- 311 PM CDT SUN AUG 6 2006 * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN KAUFMAN COUNTY AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF KAUFMAN...MOVING WEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE AND KAUFMAN. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED. LAT...LON 3252 9606 3269 9614 3256 9658 3235 9648 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SUN AUG 6 2006 TXZ119-062045- DALLAS- 321 PM CDT SUN AUG 6 2006 * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN DALLAS COUNTY AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF SEAGOVILLE...MOVING WEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR HILL...COCKRELL HILL...COMBINE...DESOTO...DUNCANVILLE...HUTCHINS... LANCASTER...SEAGOVILLE AND WILMER. WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3257 9653 3273 9652 3276 9699 3257 9699 DUNN
The Dallas/Ft Worth radar (KFWS), 102 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
6 thunderstorm wind, 1 lightning. Local standard time, as filed.
60 MPH wind gust estimated near Union Valley.
Trees down and small buildings damaged.
Trees, power lines, and large limbs were blown down, and a trampoline was blown onto the top of a tree in the Bolivar area. Near Sanger, a boat storage building on FM 455 east had its roof peeled back, while power lines were blown down throughout the city. An estimated 60 MPH wind gust was reported about a half-mile west of Lake Ray Roberts Dam.
Several trees were blown down and one fell on a metal shed.
Several tree branches were broken off.
Lightning struck a house and followed the electrical system inside. The house was a total loss, but firefighters were able to save some of the owners' possessions.
A porch was blown off of a mobile home in Myrtle Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528175, 5528176, 5528177, 5528178, 5528179, 5528181, 5528180.